Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 4, NWS Grand Rapids, MI

January 15, 2014

NWS Grand Rapids, MI issued this gale warning at Jan 15, 2014, 10:51 AM EST. It took effect at Jan 16, 2014, 12:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2014, 10:51 AM EST (15:51 UTC)
In effect from
Jan 16, 2014, 12:00 AM EST
Expired
Jan 16, 2014, 10:00 AM EST
In force
10 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WHUS73 KGRR 151551
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 AM EST WED JAN 15 2014

LMZ844>849-160000-
/O.CAN.KGRR.GL.W.0003.000000T0000Z-140115T1600Z/
/O.NEW.KGRR.SC.Y.0006.140115T1551Z-140116T0500Z/
/O.NEW.KGRR.GL.W.0004.140116T0500Z-140116T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1051 AM EST WED JAN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TO 10 AM EST THURSDAY.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED THROUGH MIDNIGHT. THIS
SMALL CRAFT ADVISORY REPLACES THE GALE WARNING THAT HAD BEEN IN
EFFECT.


* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS TODAY...BACKING SOUTHWEST
  AND INCREASING TO GALES TO 35 KNOTS AROUND MIDNIGHT.

* WAVES...3 TO 6 FEET TODAY INCREASING TO 8 TO 12 FEET TONIGHT.

WAVES ARE FOR ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
4 follow-up statements
399 
WHUS73 KGRR 152058
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EST WED JAN 15 2014

LMZ844>849-160500-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-140116T0500Z/
/O.CON.KGRR.GL.W.0004.140116T0500Z-140116T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 PM EST WED JAN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST THURSDAY...

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH MIDNIGHT. A GALE
WARNING IS IN EFFECT FROM MIDNIGHT TO 10 AM THURSDAY.

* WINDS...SOUTHWEST TO 30 KNOTS THIS EVENING...BACKING SOUTH AND
  INCREASING TO GALES TO 35 KNOTS AROUND MIDNIGHT.

* WAVES...4 TO 8 FEET...INCREASING TO 8 TO 12 FEET OVERNIGHT.

WAVES ARE FOR ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
173 
WHUS73 KGRR 160357
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 PM EST WED JAN 15 2014

LMZ844>849-161200-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-140116T0500Z/
/O.CON.KGRR.GL.W.0004.140116T0500Z-140116T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1057 PM EST WED JAN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY...

* WINDS...SOUTH SOUTHWEST TO 30 KNOTS BACKING SOUTH GALES TO 35
  KNOTS TOWARD DAYBREAK. SOUTH GALES TO 35 KNOTS VEERING SOUTHWEST
  TO 30 KNOTS ON THURSDAY.

* WAVES...3 TO 6 FEET BUILDING TO 8 TO 12 FEET TONIGHT AND
  CONTINUING ON THURSDAY.

WAVES ARE FOR ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
955 
WHUS73 KGRR 160906
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
406 AM EST THU JAN 16 2014

LMZ844>849-161500-
/O.CON.KGRR.GL.W.0004.000000T0000Z-140116T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
406 AM EST THU JAN 16 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...SOUTH GALES TO 35 KNOTS BECOMING SOUTHWEST 15 TO 25
  KNOTS.

* WAVES...6 TO 10 FEET. 

WAVES ARE FOR ICE FREE AREAS.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AFTER 10 AM THIS
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
056 
WHUS73 KGRR 161459
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
959 AM EST THU JAN 16 2014

LMZ844>849-162300-
/O.EXP.KGRR.GL.W.0004.000000T0000Z-140116T1500Z/
/O.NEW.KGRR.SC.Y.0007.140116T1500Z-140118T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
959 AM EST THU JAN 16 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY...
...GALE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST SATURDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

WAVES ARE FOR ICE FREE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 15, 6:53 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Jan 15, 6:53 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
653 AM EST WED JAN 15 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 313 AM EST WED JAN 15 2014

ADDITIONAL SNOWFALL THIS MORNING WILL ONLY BE AN INCH OR LESS...BUT
WITH THE STRONG WINDS BLOWING AND DRIFTING WILL CONTINUE.  THE LAKE
ENHANCED SNOW AND THE STRONG WINDS WILL FINALLY DIMINISH TOWARD MID
DAY.  BY AFTERNOON WE WILL ONLY SEE LIGHT SNOW SHOWERS WITH LIGHTER
WINDS.

AFTER A QUIET AFTERNOON AND EVENING...ANOTHER CLIPPER SYSTEM MOVES
TOWARD THE AREA FOR LATE TONIGHT AND THURSDAY.  THIS SYSTEM SHOULD
GIVE THE AREA ANOTHER 1 TO 3 INCHES...BUT HIGHER AMOUNTS ARE
EXPECTED ALONG THE LAKESHORE NORTH OF GRAND HAVEN.  AS MUCH AS 5
INCHES OF SNOW WILL BE POSSIBLE THERE.

LIGHT SNOW IS EXPECTED TO LINGER OVER MUCH OF THE AREA THURSDAY
NIGHT AND FRIDAY...BUT ADDITIONAL ACCUMULATIONS WILL BE MINOR.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 313 AM EST WED JAN 15 2014

WILL KEEP THE HEADLINES AS IS THROUGH MID DAY.  THE LAKE ENHANCED
SNOW WILL BE DIMINISHING TOWARD MID DAY AND SO WILL THE WINDS.  THE
NEXT SYSTEM ALREADY ARRIVES BY LATE TONIGHT AND INTO THURSDAY WHEN
ADDITIONAL HEADLINES MAY BE NEEDED.

THE FAVORABLE LAKE ENHANCED SET UP EARLY THIS MORNING GRADUALLY
DWINDLES AS WE MOVE TOWARD THE LUNCH HOUR.  INVERSION HEIGHTS COME
CRASHING DOWN BY 18Z WHEN THE SNOW WILL LET UP.  ALSO EXPECT THE
WEST WINDS TO SUBSIDE THROUGH THE MORNING.  THEREFORE...THE BULK OF
THE IMPACTS FROM THIS SYSTEM WILL END BY MID DAY AND THE 18Z ENDING
TIME TO THE ADVISORY STILL LOOKS GOOD.

BRIEF RIDGING MOVES IN THIS EVENING GIVING A SHORT LIVED QUIET
PERIOD.  THEN THE NEXT CLIPPER MOVES IN LATE TONIGHT.  THIS SURFACE
LOW IS PROGGED TO MOVE WELL NORTH OF THE AREA...ACROSS THE U.P.  SO
THE BULK OF THE SNOW OVER SW MI WILL BE WITH THE WARM ADVECTION LATE
TONIGHT INTO THURSDAY.  WILL HAVE A GENERAL 1 TO 3 INCH SNOWFALL
FORECAST OVER THIS 18 HOUR PERIOD.  HOWEVER WE WILL SEE SOME SW FLOW
LAKE ENHANCEMENT...AND AREAS NORTH OF GRAND HAVEN AND WEST OF U.S.
131 SHOULD SEE A BIT MORE SNOW.  THIS WILL BE ANOTHER BREEZY SYSTEM
WITH SSW WINDS INCREASING LATE TONIGHT AND CONTINUING THROUGH MUCH
OF THURSDAY.  WE WILL PROBABLY NEED HEADLINES AGAIN FOR AT LEAST THE
NW PORTION OF THE CWA.  BUT WILL LET THE CURRENT EVENT WIND DOWN
BEFORE JUMPING INTO ANY NEW HEADLINES.

A COLD FRONT COMES THROUGH THURSDAY EVENING WHICH SHOULD BRING AN
END TO THE STEADIER SNOWS.  AN UPPER TROUGH LINGERS OVER THE AREA
THURSDAY NIGHT AND FRIDAY SO THE SNOW SHOULD CONTINUE...JUST AT A
LIGHTER PACE.  WINDS ALSO LOOK LOWER...SO IMPACTS SHOULD SUBSIDE.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 313 AM EST WED JAN 15 2014

MY CURRENT TAKE FOR THE LONG TERM PART OF THE FORECAST IS A LARGELY
DRY WEEKEND THEN AN ARCTIC COLD FRONT COMES THROUGH THE AREA MONDAY
NIGHT WITH SNOW. SNOW AND MUCH COLDER TEMPERATURES ARE EXPECTED FOR
TUESDAY.

THE BIG PICTURE SHOWS A STABLE LONGWAVE TROUGH OVER THE EASTERN HALF
OF NORTH AMERICA WITH RIDGING OVER OVER WESTERN NORTH AMERICA AS FAR
NORTH AS EASTERN ALASKA. THERE IS ALSO UPPER LEVEL RIDGING OVER THE
CENTRAL NORTH ATLANTIC. BOTH THE ECMWF AND GFS SHOW THIS TO BE A
VERY STABLE PATTERN NOT LIKELY TO CHANGE ANY TIME SOON. THAT ALLOWS
A CLOSED UPPER LEVEL... LOW CURRENTLY OVER THE ARCTIC WATERS NORTH
OF ALASKA TO DRIVE SOUTH SOUTHEAST TO HUDSON BAY BY SUNDAY. THAT OF
COURSE BRINGS ALL THE COLD AIR UNDER IT SOUTH WITH IT. IN THE LONG
RUN THIS SETS SOUTHWEST MICHIGAN UP FOR A LONG PERIOD OF WELL BELOW
NORMAL TEMPERATURES. HOWEVER IN SATURDAY INTO MONDAY TIME FRAME THE
POLAR JET SHIFTS EAST OF MICHIGAN. THAT PUTS SOUTHWEST MICHIGAN IN
ANTICYCLONIC FLOW. THAT WOULD RESULT IN DRY WEATHER WITH A WARMING
TREND THROUGH MONDAY.

HOWEVER... IT IS NOT THAT SIMPLE ACTUALLY. THERE IS A SHORTWAVE
DIVING SOUTH SOUTHEAST... THAT WAS ON THE PACIFIC WAVE TRAIN THIS
PAST WEEK. THE MODELS DIVE IT JUST SOUTH OF MICHIGAN SATURDAY. THE
GFS CONTINUES A TREND OF TRACKING FARTHER SOUTH WITH EACH MODEL RUN.
IT WOULD BASED ON 00Z GFS TRACK FAR ENOUGH SOUTH AS TO KEEP ALL THE
SYSTEM SNOW SOUTH OF THIS AREA SATURDAY. HOWEVER THE ECMWF HAS IT
CLOSER TO MICHIGAN AND IT WOULD IN FACT BRING SNOW TO AT LEAST OUR
SOUTHERN COUNTIES. MY SPIN ON THIS IS THESE TYPE OF SYSTEMS
TYPICALLY END UP SOUTH OF LOWER MICHIGAN SO I DID NOT PUT THIS IN
OUR FORECAST. STILL HAS TO BE WATCHED.

THE NEXT SYSTEM IS THE ONE THAT BRINGS THE ARCTIC FRONT THROUGH
MONDAY EVENING INTO TUESDAY. THE MODELS ARE SIMILAR ON THIS WITH THE
SHORT VERSION SUGGESTING SNOW COMES WITH THE PASSAGE OF THE COLD
FRONT MONDAY NIGHT INTO TUESDAY. THE AIR BEHIND THIS FRONT IS MUCH
COLDER THAN WHAT WE WILL SEE THIS WEEK... HIGHS WOULD ONLY BE IN THE
TEENS TUESDAY FROM THIS AIR.

MY BOTTOM LINE IS FOR A LARGELY QUIET WEEKEND WEATHER-WISE FOR
SOUTHWEST MICHIGAN. AFTERNOON TEMPERATURES SHOULD BE APPROACHING
FREEZING SUNDAY AND LIKELY IN THE MID 30S AHEAD OF THE ARCTIC FRONT
ON MONDAY. THEN MUCH COLDER WEATHER FOLLOW FROM BY TUESDAY WITH SNOW.

.WEEK TWO...(WEDNESDAY THROUGH TUESDAY)

THIS IS STARTING TO LOOK LIKE A PROLONGED COLD PERIOD FOR THE
ENTIRE SEVEN DAYS. THE UPPER LOW STALLS OVER EASTERN CANADA THROUGH
THIS ENTIRE TIME PERIOD. IF THAT HAPPENS THIS WOULD LIKELY BE THE
LONGEST PERIOD OF BELOW TEMPERATURES OF THE WINTER. THE WEEKLY MEAN
TEMPERATURES BY THE END OF THIS TIME PERIOD COULD WELL BE THE
COLDEST OF THE WINTER SINCE THIS COLD PERIOD WOULD STAY COLDER
LONGER THAN LAST WEEKS VERSION DID. SO EVEN IF IT IS NOT QUIET AS
COLD AS THE CORE OF THE COLD AIR WAS LAST WEEK THE WEEKLY MEAN MAY
WELL BE COLDER THAN AT ANY POINT LAST WEEK. TYPICALLY IT IS DURING
THE LAST HALF OF JANUARY INTO THE FIRST WEEK OF FEBRUARY THAT THIS
AREA HAS OUR COLDEST AIR. THIS WOULD FIT THAT PATTERN.

WE WILL SERIES OF CLIPPER TYPE SYSTEMS WILL BE ROTATING AROUND THE
UPPER LOW. SO WHILE I DO NOT SEE ANY BIG SOUTHERN STREAM SNOW STORMS
FOR THIS AREA... IT WOULD SEEM TO BE A FAVORABLE PATTERN FOR LAKE
EFFECT SNOWS.

GIVEN THAT THESE PROLONGED COLD TEMPERATURES DO HAPPEN...AND GIVEN
THAT LAKE MICHIGAN HAD A SIGNIFICANT AMOUNT OF ICE ON IT FROM THE
COLD WEATHER LAST WEEK... WE COULD SEE ICE COVER ON LAKE MICHIGAN
INCREASE TO LEVELS NOT SEEN IN MANY YEARS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 652 AM EST WED JAN 15 2014

MVFR CONDITIONS ARE EXPECTED THROUGH THE MORNING AT ALL TAF SITES.
THE SITES NEAR I-69 WILL MORE SO BE FROM CEILING... BUT THE SITES
CLOSER TO THE LAKE SHORE WILL SEE SNOW SHOWERS INTO EARLY THIS
AFTERNOON. THE SNOW SHOWERS WILL DECREASE VISIBILITIES INTO THE
IFR RANGE AT TIMES TILL LATE MORNING.

I EXPECT SOME AT LEAST PARTIAL CLEARING THIS EVENING AS THE RIDGE
FROM THE SURFACE HIGH PASSING SOUTH OF MICHIGAN BRINGS IN DRIER
AIR IN FOR AWHILE.

LATE TONIGHT THE NEXT SYSTEM WILL BRING SNOW TO THE LAKE SHORE
AS SOUTHWEST WINDS ONCE AGAIN INCREASE TO 15 TO 25 MPH AND BECOME
GUSTY. MKG AND GRR WILL LIKELY GO IFR IN SNOW AFTER 09Z. INLAND
SITES WILL REMAIN VFR UNTIL AFTER 12Z THURSDAY.

&&

.MARINE...
ISSUED AT 552 PM EST TUE JAN 14 2014

WE HAVE BUMPED UP THE TIMING OF THE GALES FOR THE ENTIRE
NEARSHORE. SOUTH HAVEN GLERL SITE STARTED COMING IN WITH 35 KNOT
WINDS. THE LATEST MODEL SUPPORTS THESE WINDS COMING IN EARLIER AS
THE SYSTEM PROGRESSES THROUGH THE AREA.

&&

.HYDROLOGY...
ISSUED AT 327 PM EST TUE JAN 14 2014

FLOOD ADVISORIES REMAIN IN EFFECT FOR THE KALAMAZOO RIVER AT NEW
RICHMOND...THE SYCAMORE CREEK AT HOLT...AND THE PERE MARQUETTE RIVER
AT SCOTTVILLE. ALL THESE RIVERS ARE ABOVE BANKFULL BUT BELOW FLOOD
STAGE. MINOR FLOODING ALONG LOW LYING AREAS ADJACENT TO THE RIVERS
CONTINUES TO BE THE MAIN IMPACT.

ELSEWHERE...RIVER LEVELS REMAIN ELEVATED FOR THIS TIME OF YEAR...BUT
NO IMMEDIATE FLOODING RISKS ARE NOTED AND THE VAST MAJORITY OF THE
RIVERS ARE WELL WITHIN THEIR BANKS. ICE COVERAGE ON THE GRAND AT
ROBINSON TWP IS 100% AND STABLE AT THIS TIME. HYDROGRAPHS ARE NOT
CURRENTLY SHOWING THE SHARP RISES THAT WOULD NORMALLY BE INDICATIVE
OF ICE JAMMING DOWNSTREAM OF THE FORECAST POINTS.

ICE DEVELOPMENT IS EXPECTED THROUGH THE WEEKEND WITH COLDER AIR ON
THE WAY. AS A RESULT...A TREND TOWARD STABLE ICE COVERAGE ON MANY
AREA RIVERS IS ANTICIPATED. AS A RESULT THE THREAT FOR ICE JAMS WILL
BE DECREASING FOR AWHILE BUT ICE COVERAGE AND MOVEMENT WILL CONTINUE
TO BE MONITORED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MIZ037>040-043>046-050-056-064-071-072.

LM...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR LMZ844>849.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...WDM
AVIATION...WDM
HYDROLOGY...HOVING
MARINE...NJJ
Hazardous weather outlook, Jan 15, 8:33 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
833 AM EST WED JAN 15 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
833 AM EST WED JAN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL BE ENDING BY THIS AFTERNOON BUT SOME LESS TRAVELED ROADS
MAY STILL BE ICY TODAY AND TONIGHT.

SNOW IS EXPECTED TO REDEVELOP LATE TONIGHT ALONG AND WEST OF US-31
NORTH OF HOLLAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF SNOW... MOSTLY NEAR AND WEST OF US-131 ARE EXPECTED
INTO SATURDAY MORNING. SOME SIGNIFICANT ACCUMULATIONS ARE POSSIBLE
IN THOSE AREAS THURSDAY THROUGH SATURDAY MORNING.

SNOW WITH AN ARCTIC FRONT IS EXPECTED LATER MONDAY INTO TUESDAY.
THIS COULD HAVE GUSTY WINDS AND BLOWING SNOW WITH IT TOO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-161000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
833 AM EST WED JAN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST GALES WILL SUBSIDE BY 11 AM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALES ARE POSSIBLE ON SATURDAY.

OSTUNO

In the hours before

Local storm report, Jan 15, 7:32 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
732 AM EST WED JAN 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             4 NNE PAW PAW           42.27N 85.86W
01/15/2014  M3.5 INCH        VAN BUREN          MI   COCORAHS

            SNOW DURATION 24 HOURS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 15, 8:21 AM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
821 AM EST WED JAN 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             BALDWIN                 43.90N 85.85W
01/15/2014  M2.5 INCH        LAKE               MI   COOP OBSERVER

            COOP OBSERVER STATION BALDWIN /BALM4/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             HART                    43.70N 86.37W
01/15/2014  M2.4 INCH        OCEANA             MI   COOP OBSERVER

            COOP OBSERVER STATION HART /HRTM4/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             4 SSE STONY LAKE        43.50N 86.47W
01/15/2014  M1.6 INCH        OCEANA             MI   COCORAHS

            COCORAHS STATION 4 SSE STONY LAKE /8134O/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             5 SSE WOODVILLE         43.61N 85.64W
01/15/2014  M1.4 INCH        NEWAYGO            MI   COCORAHS

            COCORAHS STATION 5 SSE WOODVILLE /5692S/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             1 NNE HOPKINS           42.63N 85.76W
01/15/2014  M1.2 INCH        ALLEGAN            MI   COCORAHS

            COCORAHS STATION HOPKINS /8668B/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             2 W WAYLAND             42.67N 85.68W
01/15/2014  M1.2 INCH        ALLEGAN            MI   COCORAHS

            COCORAHS STATION 2 W WAYLAND /7768O/ SNOW
            DURATION 24 HOURS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 15, 8:35 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
835 AM EST WED JAN 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     SNOW             KALAMAZOO               42.27N 85.59W
01/15/2014  M2.5 INCH        KALAMAZOO          MI   BROADCAST MEDIA

            SNOWFALL SINCE YESTERDAY AFTERNOON AT WWMT.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 15, 8:38 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EST WED JAN 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 SW CUSTER             43.93N 86.25W
01/15/2014  M3.8 INCH        MASON              MI   COOP OBSERVER

            COOP OBSERVER STATION SCOTTVILLE 2 SE
            /SCOM4/ SNOW DURATION 24 HOURS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 15, 9:55 AM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 AM EST WED JAN 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 NNW BEECHWOOD         42.82N 86.15W
01/15/2014  M1.5 INCH        OTTAWA             MI   COCORAHS

            COCORAHS STATION 2 NW BEECHWOOD /7897O/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             1 WSW GRANDVILLE        42.90N 85.77W
01/15/2014  M1.4 INCH        KENT               MI   COOP OBSERVER

            COOP OBSERVER STATION GRANDVILLE /GPDM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             1 WNW REEMAN            43.45N 86.03W
01/15/2014  M1.0 INCH        NEWAYGO            MI   COOP OBSERVER

            COOP OBSERVER STATION 4 WSW FREMONT /FREM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             1 NE BELMONT            43.08N 85.60W
01/15/2014  M1.0 INCH        KENT               MI   COOP OBSERVER

            COOP OBSERVER STATION 3 SW ROCKFORD /ROCM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             3 NE SARANAC            42.96N 85.17W
01/15/2014  M0.8 INCH        IONIA              MI   COCORAHS

            COCORAHS STATION 3 NE SARANAC /9570A/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             1 W HASTINGS            42.65N 85.30W
01/15/2014  M0.5 INCH        BARRY              MI   COOP OBSERVER

            COOP OBSERVER STATION HASTINGS /HASM4/ SNOW
            DURATION 24 HOURS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jan 15, 10:01 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1001 AM EST WED JAN 15 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             BLOOMINGDALE            42.38N 85.96W
01/15/2014  M4.0 INCH        VAN BUREN          MI   COOP OBSERVER

            SNOW DURATION 24 HOURS

0700 AM     SNOW             2 SW CUSTER             43.93N 86.25W
01/15/2014  M3.8 INCH        MASON              MI   COOP OBSERVER

            COOP OBSERVER STATION SCOTTVILLE 2 SE
            /SCOM4/ SNOW DURATION 24 HOURS

0700 AM     SNOW             4 NNE PAW PAW           42.27N 85.86W
01/15/2014  M3.5 INCH        VAN BUREN          MI   COCORAHS

            SNOW DURATION 24 HOURS

0500 AM     SNOW             7 NNW SCOTTVILLE        44.04N 86.34W
01/15/2014  M3.2 INCH        MASON              MI   COCORAHS

            COCORAHS STATION 7 NW SCOTTVILLE /8131O/
            SNOW DURATION 24 HOURS

0800 AM     SNOW             BALDWIN                 43.90N 85.85W
01/15/2014  M2.5 INCH        LAKE               MI   COOP OBSERVER

            COOP OBSERVER STATION BALDWIN /BALM4/ SNOW
            DURATION 24 HOURS

0833 AM     SNOW             KALAMAZOO               42.27N 85.59W
01/15/2014  M2.5 INCH        KALAMAZOO          MI   BROADCAST MEDIA

            SNOWFALL SINCE YESTERDAY AFTERNOON AT WWMT.

0700 AM     SNOW             HART                    43.70N 86.37W
01/15/2014  M2.4 INCH        OCEANA             MI   COOP OBSERVER

            COOP OBSERVER STATION HART /HRTM4/ SNOW
            DURATION 24 HOURS

0615 PM     SNOW             9 ENE LAKE GEORGE       44.02N 84.79W
01/14/2014  M2.3 INCH        CLARE              MI   TRAINED SPOTTER

0700 AM     SNOW             BIG RAPIDS              43.70N 85.48W
01/15/2014  M2.0 INCH        MECOSTA            MI   COOP OBSERVER

            COOP OBSERVER STATION BIG RAPIDS WATER WORKS
            /BGRM4/ SNOW DURATION 24 HOURS

0720 AM     SNOW             COOPER                  42.38N 85.61W
01/15/2014  M2.0 INCH        KALAMAZOO          MI   PUBLIC

            SNOW DURATION 9 HOURS

0700 AM     SNOW             4 SSE STONY LAKE        43.50N 86.47W
01/15/2014  M1.6 INCH        OCEANA             MI   COCORAHS

            COCORAHS STATION 4 SSE STONY LAKE /8134O/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             2 NNW BEECHWOOD         42.82N 86.15W
01/15/2014  M1.5 INCH        OTTAWA             MI   COCORAHS

            COCORAHS STATION 2 NW BEECHWOOD /7897O/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             1 WSW GRANDVILLE        42.90N 85.77W
01/15/2014  M1.4 INCH        KENT               MI   COOP OBSERVER

            COOP OBSERVER STATION GRANDVILLE /GPDM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             5 SSE WOODVILLE         43.61N 85.64W
01/15/2014  M1.4 INCH        NEWAYGO            MI   COCORAHS

            COCORAHS STATION 5 SSE WOODVILLE /5692S/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             1 NNE HOPKINS           42.63N 85.76W
01/15/2014  M1.2 INCH        ALLEGAN            MI   COCORAHS

            COCORAHS STATION HOPKINS /8668B/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             2 W WAYLAND             42.67N 85.68W
01/15/2014  M1.2 INCH        ALLEGAN            MI   COCORAHS

            COCORAHS STATION 2 W WAYLAND /7768O/ SNOW
            DURATION 24 HOURS

0630 AM     SNOW             3 ENE GRAND VALLEY      42.99N 85.81W
01/15/2014  M1.1 INCH        OTTAWA             MI   COCORAHS

            COCORAHS STATION 3 ENE GRAND VALLEY /7416O/
            SNOW DURATION 24 HOURS

0630 AM     SNOW             1 SSW DUTTON            42.83N 85.59W
01/15/2014  M1.1 INCH        KENT               MI   COCORAHS

            COCORAHS STATION 1 SSW DUTTON /7797O/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             1 WNW REEMAN            43.45N 86.03W
01/15/2014  M1.0 INCH        NEWAYGO            MI   COOP OBSERVER

            COOP OBSERVER STATION 4 WSW FREMONT /FREM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             1 NE BELMONT            43.08N 85.60W
01/15/2014  M1.0 INCH        KENT               MI   COOP OBSERVER

            COOP OBSERVER STATION 3 SW ROCKFORD /ROCM4/
            SNOW DURATION 24 HOURS

0700 AM     SNOW             3 ENE KENTWOOD          42.89N 85.54W
01/15/2014  M0.9 INCH        KENT               MI   COOP OBSERVER

            COOP OBSERVER STATION NWS FORECAST OFFICE
            GRAND RAPIDS /GRRM4/ SNOW DURATION 24 HOURS

0700 AM     SNOW             3 NE SARANAC            42.96N 85.17W
01/15/2014  M0.8 INCH        IONIA              MI   COCORAHS

            COCORAHS STATION 3 NE SARANAC /9570A/ SNOW
            DURATION 24 HOURS

0700 PM     SNOW             1 NE FREMONT            43.47N 85.94W
01/14/2014  M0.6 INCH        NEWAYGO            MI   TRAINED SPOTTER

            MIX OF SNOW/SLEET

0530 AM     SNOW             2 W ADA                 42.95N 85.53W
01/15/2014  M0.6 INCH        KENT               MI   COCORAHS

            COCORAHS STATION 2 W ADA /4443H/ SNOW
            DURATION 24 HOURS

0700 AM     SNOW             1 W HASTINGS            42.65N 85.30W
01/15/2014  M0.5 INCH        BARRY              MI   COOP OBSERVER

            COOP OBSERVER STATION HASTINGS /HASM4/ SNOW
            DURATION 24 HOURS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 11:02 PM ESTRiver Flood AdvisoryGRRIonia68 hr
Jan 15, 10:51 AM ESTSmall Craft AdvisoryGRR13 hr
Jan 15, 3:32 PM ESTWinter Weather AdvisoryGRRLake, Mason, Muskegon, Newaygo, Oceana, Ottawa33 hr

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.